Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 19, 2001, 8:54 PM MDT for Santa Fe County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2001, 8:54 PM MDT (02:54 UTC)
- Expired
- Jun 19, 2001, 9:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 89 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
029 WUUS55 KABQ 200254 SVRABQ NMC049-200345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 854 PM MDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 945 PM MDT * AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF GALLISTEO...OR ABOUT 14 MILES SOUTH OF SANTA FE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTH OF GALLISTEO AT 900 PM MDT OVER LAMY AT 910 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3558 10606 3541 10612 3530 10573 3561 10574
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:35 PM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 19, 4:35 PM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 435 PM MDT TUE JUN 19 2001 COLD FRONT HAS BACKED OFF A BIT FROM LATE AM POSITION...AND BECOME A BIT MORE DIFFUSE. BOUNDARY WHICH BACKED UP TO ROUGHLY THE CENTRAL MOUNTAIN CHAIN...N OF SCENTRAL MTNS...HAS SPARKED ISOLATED THUNDERSTORMS WITH RELATIVELY MEAGER MOISTURE. FRONT WILL LARGELY WASH OUT LATER TONIGHT OR EARLY WED...BUT DIFFUSE BOUNDARY STILL A POTENTIAL IN NE LATER WED TO HELP WITH SOME CONVECTION. IN VICINITY OF AND A LITTLE WAYS EITHER SIDE OF CENTRAL MOUNTAIN CHAIN SHOULD BE JUST EBNOUGH RESIDUAL MOISTURE THAT WITH HEATING AND TERRAIN SHOULD STILL GENERATE AT LEAST ISOLATED TO WIDELY SEPARATED CONVECTION PM 2ND PD. MODELS NOT ALL AVAILABLE FOR GUIDANCE TODAY...ESPECIALLY NGM AND SOME FIELDS IN AVN...SO CONFIDENCE NOT EXTREMELY HIGH WITH THIS PACKAGE. GOING AS MUCH WITH CLIMO AND IN SOME ZONES PERSISTANCE AND JUST GENERAL TRENDS WITH POSN OF UPPER HI...FRONT...LOW LEVEL MOISTURE AND TERRAIN. STAYED WITH OVERALL TREND OF THE PREVIOUS EXTENDED...THOUGH BELIEVE CHANCES OF CONVECTION SLIP A BIT AFTER THU AND FRI WHEN EFFECTS OF STRONGER FRONTAL PASSAGE ACROSS NM LESSEN AND ANY UPSLOPE AND INCREASED LOW LEVEL MOISTURE DIMINISH. 43 ABQ BB 063/094 064/090 064 431-1 SAF BB 056/090 057/084 057 43111 TCC BB 063/090 064/076 063 43223 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:56 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 64 min |
| Jun 20, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 63 min |
| Jun 20, 5:05 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 55 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.